Alert archive / North Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 132, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 31, 2002, 8:11 PM EDT for Harnett County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2002, 8:11 PM EDT (00:11 UTC)
- Expired
- Jul 31, 2002, 8:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Harnett County, NC
The radar
The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737 WUUS52 KRAH 010011 SVRRAH NCC085-010045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 811 PM EDT WED JUL 31 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARNETT COUNTY IN NORTH CAROLINA * UNTIL 845 PM EDT * AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF SEMINOLE...OR ABOUT 9 MILES WEST OF LILLINGTON...NEARLY STATIONARY. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... SEMINOLE HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. DAMAGING WINDS IN EXCESS OF 58 MPH ARE ALSO EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. $$ DGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:15 PM EDT, 6 hours 56 minutes earlier.
Area forecast discussion, Jul 31, 1:15 PM EDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 115 PM EDT WED JUL 31 2002 .SHORT-TERM (TONIGHT - FRIDAY)...SURFACE PRESSURE TROUGH STAYS SOUTH OF RALEIGHS FORECAST AREA WHILE UPPER LEVEL WEAKNESS EMBEDDED BETWEEN SUBTROPICAL HIGH CENTERS DRIFTS EASTWARD FROM GEORGIA/SOUTH CAROLINA AREA. MEAN MOISTURE IN 1000-500 MB LAYER CONTINUES TO DECREASE. NET RESULT FOR FORECAST AREA IS NO POPS AND TEMPERATURES AND DEWPOINTS A LITTLE LESS OPPRESSIVE THAN PAST FEW DAYS. NO SIGNIFICANT CHANGES TO CURRENT FORECAST OTHER THAN NO MENTION OF POPS IN SOUTHEASTERN TIER FOR THURSDAY. MAY CARRY A SLIGHT CHANCE FOR EVENING HOURS PENDING TRENDS IN THE AFTERNOON CONVECTION PATTERN. SURFACE WINDS LIGHT AND ACQUIRING MORE OF AN EASTERLY COMPONENT WITH TIME. .LONG-TERM (SATURDAY - WEDNESDAY) UPPER LEVEL SUBTROPICAL HIGH DOMINATES THE WEATHER PATTERN AND BUILDS EASTWARD. UPPER LEVEL WEAKNESS IN GEORGIA/SOUTH CAROLINA AREA RETROGRADE INTO GULF. LITTLE CHANGE IN MEAN MOISTURE. BAND OF INCREASED MOISTURE ASSOCIATED WITH NEXT SURFACE FRONT APPROACHING NORTH CAROLINA WILL BE HARD PRESSED TO MOVE THIS FAR SOUTH WITH UPPER LEVEL RIDGE BUILDING. WILL CONTINUE CURRENT FORECAST OF NO POPS FOR THE PERIOD. WITHOUT SURFACE HIGH IN THE GULF AND A LOW LEVEL WESTERLY FLOW...WILL NOT FORECAST AS MUCH EXCESSIVE HEAT AS CAN BE IN THIS THE CASE OF A BUILDING UPPER LEVEL RIDGE. HOWEVER THINK CURRENT FORECAST HIGHS ARE TEMPERED TOO MUCH. WILL INCREASE HIGHS BY ONE CATEGORY. OTHERWISE NO SIGNIFICANT CHANGES TO CURRENT FORECAST. .RDU...NONE. KK
In the hours before
Special weather statement, Jul 31, 6:35 PM EDT, 1 hour 36 minutes before
NCZ088-089-312345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 635 PM EDT WED JUL 31 2002 ...A STRONG STORM BETWEEN STEDMAN AND ROSEBORO MAY PRODUCE SMALL HAIL... AN ISOLATED STRONG STORM DEVELOPING NEAR THE CUMBERLAND / SAMPSON COUNTY LINE BETWEEN STEDMAN AND ROSEBORO WILL DRIFT SLOWLY SOUTH BETWEEN 640 PM AND 730 PM. FREQUENT LIGHTNING AND BRIEF DOWNPOURS CAN BE EXPECTED WITH THIS STORM... AND SMALL HAIL AND GUSTY WINDS OVER 30 MPH ARE ALSO POSSIBLE. IF YOU ARE NEAR THIS STORM... MOVE INDOORS TO A SAFE SHELTER RIGHT AWAY. OTHER STRONG STORMS MAY ALSO DEVELOP QUICKLY ACROSS CUMBERLAND... SAMPSON... HOKE... AND SCOTLAND COUNTIES THROUGH MID EVENING. GIH
Nearby
Severe Thunderstorm Warnings in North Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.